News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Missed Period on Microgynon 30.


 Kalathos - Sun Sep 06, 2009 11:34 am

Hi

I am very confused, I have been on the pill Microgynon 30., the 21-pills packet with the 7 day break and with my long term boyfriend for 2 years, without using any other form of contraception apart from my pills. I have missed a period/bleed which was meant to be here around the 25th August but hasn't arrived. I had my last period on the 31st July and since then I have had nothing although have been having sex regularly. Unfortunately I have been a bit careless with taking my pills, missed a couple in the middle of the packet and forget the last four pills at the end of the packet. I am over a week late now and have been experiencing extreme fatigue, cramping (as if I was on my period, although nothing there), its all very confusing; last saturday I took two pregnancy tests which came back negative but not sure whether it was too early to tell? If you could help me uncover the truth about my missing period and whether I am pregnant it would be brilliant.. thanks very much..
 Debbie Miller, RN - Mon Sep 07, 2009 1:32 am

User avatar Hello,
Missing pills during the month definitely increases your risk of pregnancy. Most home pregnancy tests are accurate within the first week following your missed period. You were a little early on the test so you should repeat the test because if you are pregnant it's best for you to stop taking the pill. But, keep in mind some women do experience period irregularities while on the pill - spotting, lack of menstruation, etc.

If you are not pregnant, I would recommend a different form of birth control since your compliance is poor taking a pill at the same time each day. Perhaps an IUD would work for you. With that you don't have to worry about it.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here